Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 281, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Aug 26, 2021, 11:18 PM CDT. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 11:18 PM CDT (04:18 UTC)
- Expired
- Aug 27, 2021, 12:45 AM CDT
- In force
- 87 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Mobile radar (KMOB), 160 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2172 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
343
WHUS54 KMOB 270418
SMWMOB
GMZ670-675-270545-
/O.NEW.KMOB.MA.W.0281.210827T0418Z-210827T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
1118 PM CDT Thu Aug 26 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
60 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 1245 AM CDT.
* At 1118 PM CDT, strong thunderstorms capable of producing
waterspouts were located along a line extending from 18 nm south of
Okaloosa Deep Water Reef to 25 nm south of Oriskany Reef to 63 nm
southeast of Farewell Buoy, moving northwest at 20 knots.
HAZARD...Waterspouts and wind gusts to 40 knots.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Strong thunderstorms will remain over mainly open waters.
LAT...LON 2945 8809 2950 8810 2990 8750 2988 8640
2926 8640 2936 8648 2939 8669 2920 8797
TIME...MOT...LOC 0418Z 119DEG 19KT 2968 8644 2961 8696 2919 8750
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...40KTS
$$1 follow-up statement
667
FZUS74 KMOB 270521
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
1221 AM CDT Fri Aug 27 2021
GMZ670-675-270545-
/O.CON.KMOB.MA.W.0281.000000T0000Z-210827T0545Z/
1221 AM CDT Fri Aug 27 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT...
For the following areas...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60
NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
At 1221 AM CDT, severe thunderstorms capable of producing waterspouts
were located along a line extending from 11 nm southeast of Oriskany
Reef to 29 nm south of Perdido Pass to 45 nm south of Farewell Buoy,
moving west at 25 knots.
HAZARD...Waterspouts and wind gusts to 40 knots.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
Severe thunderstorms will remain over mainly open waters.
LAT...LON 2951 8716 2983 8761 2983 8760 2990 8731
2988 8640 2965 8658 2962 8687
TIME...MOT...LOC 0521Z 107DEG 26KT 2986 8691 2979 8743 2936 8797
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...40KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 26, 7:15 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 26, 7:15 PM CDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Mobile AL 715 PM CDT Thu Aug 26 2021 .AVIATION... 00Z issuance...Main aviation concern early this evening will be gusty winds in association with an outflow boundary and scattered SHRA/TSRA across portions of the western FL panhandle, far southwest AL, and southern portions of southeast MS. Wind gusts up to around 30 kt will be possible. VFR otherwise remains prevalent this evening. Showers and storms will increase in coverage offshore late tonight and may approach coastal portions of the western FL panhandle, far southwest AL, and southern portions of southeast MS early Friday morning. Localized MVFR to IFR conditions will be possible near the heavier convection that develops early Friday morning. Outside of any storms, we expect winds to decrease to be 5 knots or less inland and between 5-10 knots at the coast this evening and overnight. Winds will then increase once again Friday morning to be between 5-10 knots inland and 8-13 knots near the coast. /21 && .PREV DISCUSSION... /issued 407 PM CDT Thu Aug 26 2021/ NEAR TERM UPDATE /Now Through Friday/...Upper level high pressure remains over the coast of the Carolinas and into the Atlantic. Meanwhile, a shortwave will round the ridge (moving northwest over Florida up over Alabama) tonight through Friday morning. This shortwave will then progress westward over Mississippi and Louisiana as the upper high pressure actually retrogrades west a bit Friday afternoon. At the surface, high pressure will persist over the Appalachians and over the coast of North Carolina through the short term. At the same time, a surface trough (or inverted trough feature) will develop over the coast on Friday that will extend down into the central Gulf. In terms of sensible weather for the local area, isolated to scattered showers and a few storms are currently on radar, mainly over southeast Mississippi. A couple showers/storms have also developed over Baldwin County. Hi-Res model guidance suggests that showers/storms will be concentrated over southeast Mississippi through the remainder of the afternoon and into early this evening, with less coverage elsewhere. Anticipating shower and storm activity to then dwindle over inland areas through this evening and increase over the Gulf waters and near the coast by late tonight. In terms of temperatures, lows tonight will continue to be warm, in the 70s. Scattered showers and storms will then move inland up from the Gulf through the morning on Friday. Model PWATs range between 1.9-2.1 inches, with higher values over southeast Mississippi and over coastal counties Friday afternoon. Therefore, the higher chances of showers and storms are most likely over southeast Mississippi and far southwest Alabama. In addition, MLCAPE values are between 1000-1200 J/kg with bulk shear between 15-20 knots. Although, model soundings are saturated (not much dry air in the midlevels), so the main concern will be heavy rain leading to nuisance flooding. Finally, high temperatures are expected to be ever so slightly cooler, in the upper 80s to around 90 degrees. Last but certainly not least, in regards to tropical weather, Tropical Depression #9 is forecast to quickly intensify into a hurricane as it moves northwest into the Gulf of Mexico on Saturday. At this time, the system is forecast to approach the northern Gulf coast at or near major hurricane strength on Sunday. Please refer to the National Hurricane Center's webpage for further details and updates on forecast track and intensity (www.nhc.noaa.gov). Adjustments to the track remain possible. Impacts are likely well east of the forecast track center and could affect portions of the local area. Potential local impacts include dangerous surf and a high risk of rip currents this weekend into early next week; damaging winds and storm surge possible; heavy rainfall and isolated tornadoes are possible Sunday into Monday. Now is a great time to review hurricane plans. Be prepared, not scared! /26 SHORT TERM /Friday Night Through Sunday Night/...Please see the National Hurricane Center for the latest information regarding Tropical Depression Nine. This tropical system is expected to be near the westernmost portion of Cuba as a tropical storm early Friday evening and strengthens to a hurricane while advancing northwestward across the central Gulf. Per the National Hurricane Center, this system could be near major hurricane strength when it approaches the northern Gulf coast with landfall probably occurring on Sunday. A deep layer surface to upper ridge will be in place over much of the eastern CONUS Friday evening, which also extends across the southern/central Plains. This pattern will favor a northwestward movement of the tropical system through Saturday night, after which the deep layer ridge weakens and will likely cause the tropical system to take on a more northward movement. Another important role that the deep layer ridge will play is by enhancing low level convergence over the forecast area due to the interaction with the circulation of the approaching tropical system. Plenty of deep layer moisture will already be in place over the area Friday evening with precipitable water values of 1.7-2.1 inches, then deep layer moisture increases to 2.2-2.6 inches by Sunday. This increasing trend of deep layer moisture along with the enhanced lower level convergence developing portends a potential heavy rainfall event unfolding over at least a portion the forecast area by Sunday. For Friday night, will have slight chance pops during the evening hours over interior areas (for lingering convection from the afternoon), then chance pops through the overnight hours near the coast. Chance to likely pops follow for Saturday, with the higher pops over the coastal counties where the low level convergence first looks to start to strengthen. Categorical pops are expected for most of the area on Sunday as both deep layer moisture and low level convergence continue to increase. At this time, the potential for heavy rainfall looks to be the highest mainly over southeast Mississippi and extreme southwest Alabama beginning Sunday, although this can change with adjustments to the track of the tropical system. Stay tuned for updates. A Flash Flood Watch may become necessary for at least this portion of the forecast area. A moderate risk of rip currents is expected Friday night, then a high risk of rip currents follows beginning Saturday, and surf heights look to be trending significantly higher Saturday night into Sunday, potentially reaching surf heights of 8 to 11 feet by Sunday morning. In addition, a potential of tornadic activity within spiral bands will begin Sunday. /29 EXTENDED TERM /Monday Through Thursday/...Conditions during the beginning of the period will be driven by the tropical system, which per the latest track is expected to have made landfall along the northern Gulf coast Sunday. The system is expected to track further inland through Tuesday, with very high amounts of tropical moisture remaining over the forecast area. This situation will continue to support likely to categorical pops through Tuesday, then pops trend downward to chance to good chance by Thursday as a typical summertime diurnal convective cycle ensues over the area. A potential for locally heavy rainfall will continue through at least Monday, and mainly over the western half of the area, although this is highly dependent on the eventual track of the tropical system. A high risk of rip currents will continue for Monday. Highs on Monday will be moderated by the anticipated high coverage of precipitation, and range from the lower 80s over southeast Mississippi to the mid to upper 80s further to the east. Daytime highs then trend to the lower 90s by Thursday. Lows will be in the lower to mid 70s, with the warmer overnight temperatures typically near the coast. /29 MARINE...Moderate southeast to east flow is expected to persist into the weekend. Small craft exercise caution conditions will continue through the rest of the work week, at least for the Gulf waters. Southeast winds will then increase this weekend to be strong due to the approach of Tropical Depression #9 (TD9). Seas will gradually build through Friday, then increase rapidly this weekend in response to TD9. Please visit the National Hurricane Center's page for further details on TD9. /26 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Aug 26, 5:47 PM CDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
547 PM CDT Thu Aug 26 2021
ALZ263-265-262330-
Mobile Coastal AL-Mobile Central AL-
547 PM CDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of southwestern Mobile
County through 630 PM CDT...
At 546 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from I10 And I65 to Theodore to 7 miles southeast of
Tillmans Corner. Movement was west at 10 mph.
HAZARD...Winds 30 to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tillmans Corner, Theodore, Grand Bay, I10 And I65 and Mobile Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3044 8840 3071 8841 3067 8815 3065 8810
3060 8812 3061 8810 3061 8809 3058 8809
3059 8811 3057 8810 3057 8809 3054 8808
3051 8810 3044 8811
TIME...MOT...LOC 2246Z 070DEG 11KT 3065 8814 3055 8817 3049 8811
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 10:29 PM CDT | Storm Surge Watch | MOB | Baldwin, Mobile | 42 hr |
| Aug 26, 10:29 PM CDT | Tropical Storm Watch | MOB | Baldwin, Mobile, Washington | 36 hr |
| Aug 26, 11:55 PM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 27, 2:10 AM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 27, 3:33 AM CDT | Special Marine Warning | MOB | 57 min | |
| Aug 27, 4:36 AM CDT | Special Marine Warning | MOB | 84 min | |
| Aug 27, 5:09 AM CDT | Coastal Flood Advisory | MOB | Baldwin, Mobile | 5 days |
| Aug 27, 5:09 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 6 days |
| Aug 27, 5:09 AM CDT | Small Craft Advisory | MOB | 5 days | |
| Aug 27, 5:17 AM CDT | Special Marine Warning | MOB | 88 min | |
| Aug 27, 5:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Aug 27, 6:55 AM CDT | Special Marine Warning | MOB | 50 min | |
| Aug 27, 7:58 AM CDT | Special Marine Warning | MOB | 62 min | |
| Aug 27, 9:01 AM CDT | Special Weather Statement | MOB | Baldwin | 59 min |
| Aug 27, 9:04 AM CDT | Special Marine Warning | MOB | 86 min | |
| Aug 27, 12:10 PM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 27, 12:13 PM CDT | High Surf Warning | MOB | Baldwin, Mobile | 4 days |
| Aug 27, 12:41 PM CDT | Special Marine Warning | MOB | 94 min | |
| Aug 27, 12:48 PM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 27, 1:38 PM CDT | Special Marine Warning | MOB | 66 min | |
| Aug 27, 2:03 PM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 27, 2:09 PM CDT | Special Marine Warning | MOB | 35 min | |
| Aug 27, 3:23 PM CDT | Special Marine Warning | MOB | 67 min | |
| Aug 27, 3:47 PM CDT | Special Weather Statement | MOB | Mobile | 28 min |
| Aug 27, 4:40 PM CDT | Tropical Storm Warning | MOB | Baldwin, Mobile, Washington | 72 hr |
| Aug 27, 5:08 PM CDT | Special Weather Statement | MOB | Escambia | 52 min |
| Aug 27, 8:10 AM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 50 min |
| Aug 27, 4:33 PM CDT | Special Weather Statement | MOB | Santa Rosa | 42 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.